MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER

BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER
Model Number 3.0 LITER RESERVOIR
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The 3.0 liter reservoir involved in the incident was discarded at the hospital and was therefore not available for investigation.Review of the photograph and video provided indicates partial clotting within the reservoir as reported.The user facility was unable to provide the lot number of the disposable set, however through a review of the hospital's order history we were able to determine two lot numbers recently shipped and therefore potentially involved.The manufacturing batch records for these lots were reviewed and no related anomalies were identified.All disposable sets are 100% leak tested and 100% visually inspected prior to release from belmont medical technologies.A review of past complaints indicates that this was an isolated incident.There have been no other complaints related to the potential lot numbers involved in the incident.The hospital is unwilling to release details about the patient.It was reported that the fluids added to the reservoir included saline, red blood cells, and fresh frozen plasma.The operator's manual cautions the user to replace the reservoir chamber or disposable set when the filter becomes clogged.Without the ability to investigate the reservoir, the root cause of the reported clotting cannot be established.Should additional information become available, a supplemental report will be provided.
 
Event or Problem Description
The user facility reported the following: "they were running the belmont with their standard setup (3.0 l reservoir) during a trauma case.The patient arrested and they needed to do cpr.During cpr it was recognized that the blood in the reservoir had partially been clotted.".

Brand Name
THE BELMONT RAPID INFUSER
Common Device Name
THERMAL INFUSION FLUID WARMER
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
MDR Report Key11830099
Report Number1219702-2021-00069
Device Sequence Number14336415
Product Code LGZ
UDI-Device Identifier00896128002008
UDI-Public00896128002008
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K141654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3.0 LITER RESERVOIR
Device Catalogue Number903-00018P
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/15/2021
Initial Report FDA Received Date05/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1